MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 28GA 1/2IN 10BAG 500 BDD; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 28GA 1/2IN 10BAG 500 BDD; PISTON SYRINGE
Catalog Number 329410
Medical Device Problem Codes Leak/Splash (1354); Delivered as Unsterile Product (1421); Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe 1.0ml 28ga 1/2in 10bag 500 bdd was damaged.This was discovered during use.The following information was provided by the initial reporter: material no: 329410, batch no: 7100965 it was reported plunger rod bent, separated from rubber stopper, plunger cap loose inside of bag.
 
Additional Manufacturer Narrative
Investigation: customer returned (2) 1cc, 12.7mm, 28g syringe in open poly bags from lot # 7100965.Customer states that the plunger rod is bent, separated from the rubber stopper, and the plunger cap is loose inside the bag.Both returned syringes were returned with the plunger cap off of the syringe in the poly bag.Also, one sample exhibited a deformed thumb press caused by the crushed plunger cap.No stopper was observed to be separated from the plunger rod.A review of the device history record was completed for batch# 7100965.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [(b)(4)] noted for breakout/ sustaining.- confirmed: bd was able to duplicate or confirm the customer¿s indicated failure (plunger cap off in the bag, crushed plunger cap) - unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure (stopper separates) the syringe was packaged into a polybag.The polybag is pulled through the packaging machine by the movement of the jaw arms.The functions in the cross sealing system are upper and lower cross sealing, perforation of the polybag, and the cutting of the polybag.The cross seal on the polybag is formed by use of an air cylinder driven jaw set.The sealing jaw forms the polybag bottom, as well as the top of the previous bag.Syringes are fed into the polybag via gravity.Between the sealing jaws resides a cutoff knife that severs the polybag from the roll.Unable to determine the root cause of the syringe being caught in the sealing jaw.
 
Event or Problem Description
It was reported that syringe 1.0ml 28ga 1/2in 10bag 500 bdd was damaged.This was discovered during use.The following information was provided by the initial reporter: material no: 329410 batch no: 7100965.It was reported plunger rod bent, separated from rubber stopper, plunger cap loose inside of bag.

Brand Name
SYRINGE 1.0ML 28GA 1/2IN 10BAG 500 BDD
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9153099
Report Number1920898-2019-01085
Device Sequence Number14009110
Product Code FMF
UDI-Device Identifier30382903294108
UDI-Public30382903294108
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2022
Device Catalogue Number329410
Device Lot Number7100965
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;